I personally wouldn't take any prescription medication concomitantly with any herbal supplement. Herbal supplements are rarely, if ever, tested by the FDA for interactions with other meds or on their own for that matter.
St.John's Wort is much more commonly used in Europe and has similar properties as SSRI meds (meaning it may or may not work for you) but it is without all of the nasty side-effects SSRI medications produce. To me, taking St.John's Wort is of little risk--either it will help you out or it will do nothing (although it may make you a little tired).
Check with your doctor before taking it, but don't let the FDA propaganda machine scare you away from supplements.
all Doctors will tell you St. Johns Wart is bunk. B/c they want you to take their medicines. I don't think there is anything wrong with trying something natural... and if it doesnt work.. then get some help from your Dr.
This is what I pulled up on a drug/herbal interaction checker from Drug Digest. I've also heard this; that your medication may not work as effectively while taking St. John's Wort due to what happens in the liver.
St. John's Wort may increase the production of enzymes that break down alprazolam (Xanax). If this occurs, blood levels of alprazolam could be decreased which could cause a decrease in effectiveness of alprazolam.
I have been taken Saint John's Wort for two months and it has made my depression dissappear. I have taken one capsule of 300mg daily. If you increase to 600-900mg maybe you can have insomnia, but you have to test on your own.. But for anxiety, I would add some Niacinamide (500mg daily), magnesium 300-600mg daily, depends upon your reaction. Start at low dosage and increase slowly.
you all are great. I just am so nervous about what to do for me.
I was perscribed paxil two months ago for my anxiety and of course I cannot get myself to take it.
I do take the xanac but then I bought st johns wort last night and leaning towards that.
I hate making these decisions.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.